Alert archive / California / Fire Weather Watches in 2017
Fire Weather Watch 9, NWS Eureka, CA
NWS Eureka, CA issued this fire weather watch at Sep 5, 2017, 9:43 PM PDT. It took effect at Sep 7, 2017, 5:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 5, 2017, 9:43 PM PDT (04:43 UTC)
- In effect from
- Sep 7, 2017, 5:00 AM PDT
- Expired
- Sep 6, 2017, 12:36 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
774 WWUS86 KEKA 060443 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 943 PM PDT Tue Sep 5 2017 ...SCATTERED TO NUMEROUS THUNDERSTORMS WITH ABUNDANT LIGHTNING POSSIBLE LATE THURSDAY MORNING THROUGH THURSDAY EVENING... .Scattered to potentially numerous thunderstorms are expected to develop across a broad area of Northwest California Thursday. Storms may form as early as Thursday morning and last through Thursday evening, and may feature abundant cloud to ground lightning strikes. While storms will likely produce some wetting rains, some lightning will strike outside of rain cores and ignite very dry fuels. In addition, gusty, erratic wind gusts will likely accompany these storms. In addition, more isolated thunderstorm activity will be possible Wednesday afternoon and evening, although not as numerous or widespread. CAZ201-203-204-211-212-277-283-061245- /O.NEW.KEKA.FW.A.0009.170907T1200Z-170908T0600Z/ North Coast-Upper Smith-Lower Middle Klamath-Hoopa- Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit-Trinity- 943 PM PDT Tue Sep 5 2017 ...FIRE WEATHER WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING... The National Weather Service in Eureka has issued a Fire Weather Watch, which is in effect from late Wednesday night through Thursday evening. * AFFECTED AREA...Fire weather zone 201.Fire weather zone 203.Fire weather zone 204.Fire weather zone 211.Fire weather zone 212.Fire weather zone 277.Fire weather zone 283. * THUNDERSTORMS...Scattered to numerous thunderstorms with some wetting rain. Storms are expected to move quickly from SE to NW. * OUTFLOW WINDS...Sporadic gusty winds are expected near any storms that develop, perhaps to as strong as 40 mph with the stronger cells. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/eureka
3 follow-up statements
455 WWUS86 KEKA 061144 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 444 AM PDT Wed Sep 6 2017 ...SCATTERED TO NUMEROUS THUNDERSTORMS WITH ABUNDANT LIGHTNING POSSIBLE THURSDAY MORNING THROUGH THURSDAY EVENING... .Scattered to potentially numerous thunderstorms are expected to develop across a broad area of Northwest California on Thursday. Storms may form as early as Thursday morning and last through Thursday evening, and may feature abundant cloud-to-ground lightning strikes. While storms will likely produce some wetting rains, some lightning will strike outside of rain cores and ignite very dry fuels. Some storms will become strong with gusty, erratic wind gusts and hail. In addition, isolated thunderstorm activity will be possible Wednesday afternoon and evening, although not as numerous. CAZ203-204-211-283-062245- /O.UPG.KEKA.FW.A.0009.170907T1200Z-170908T0600Z/ /O.NEW.KEKA.FW.W.0009.170907T1200Z-170908T0600Z/ Upper Smith-Lower Middle Klamath-Hoopa-Trinity- 444 AM PDT Wed Sep 6 2017 ...RED FLAG WARNING IN EFFECT FROM 5 AM TO 11 PM THURSDAY... * AFFECTED AREA...Fire weather zones 203, 204, 211, and 283. * THUNDERSTORMS...Scattered to numerous thunderstorms with some wetting rain. Strongest storms may produce frequent lightning, including strikes outside of rain cores. Storms are expected to move quickly from SE to NW. * OUTFLOW WINDS...Sporadic gusty winds are expected near any storms that develop, gusting over 40 mph with the stronger cells. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. $$ CAZ201-212-277-062245- /O.CON.KEKA.FW.A.0009.170907T1200Z-170908T0600Z/ North Coast-Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit- 444 AM PDT Wed Sep 6 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... * AFFECTED AREA...Fire weather zones 201, 212, and 277. * THUNDERSTORMS...Scattered thunderstorms with some wetting rain. Strongest storms may produce frequent lightning, including strikes outside of rain cores. Storms are expected to move quickly from SE to NW. * OUTFLOW WINDS...Sporadic gusty winds are expected near any storms that develop, gusting over 40 mph with the stronger cells. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. $$ http://weather.gov/eureka
829 WWUS86 KEKA 061524 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 824 AM PDT Wed Sep 6 2017 ...SCATTERED TO NUMEROUS THUNDERSTORMS WITH ABUNDANT LIGHTNING POSSIBLE THURSDAY MORNING THROUGH THURSDAY EVENING... .Scattered to potentially numerous thunderstorms are expected to develop across a broad area of Northwest California on Thursday. Storms may form as early as Thursday morning and last through Thursday evening, and may feature abundant cloud-to-ground lightning strikes. While storms will likely produce wetting rains, some lightning will strike outside of rain cores and ignite very dry fuels. Some storms will become strong with gusty, erratic wind gusts and hail. In addition, isolated thunderstorm activity will be possible Wednesday afternoon and evening, although not as numerous. CAZ203-204-211-283-062330- /O.CON.KEKA.FW.W.0009.170907T1200Z-170908T0600Z/ Upper Smith-Lower Middle Klamath-Hoopa-Trinity- 824 AM PDT Wed Sep 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT THURSDAY... * AFFECTED AREA...Fire weather zone 203, 204, 211, and 283. * THUNDERSTORMS...Scattered to numerous thunderstorms with some wetting rain. Strongest storms may produce frequent lightning, including strikes outside of rain cores. Storms are expected to move quickly from SE to NW. * OUTFLOW WINDS...Erratic gusty winds are expected near any storms that develop, gusting over 40 mph with the stronger cells. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. $$ CAZ201-212-277-062330- /O.CON.KEKA.FW.A.0009.170907T1200Z-170908T0600Z/ North Coast-Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit- 824 AM PDT Wed Sep 6 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... * AFFECTED AREA...Fire weather zone 201, 212, and 277. * THUNDERSTORMS...Scattered thunderstorms with some wetting rain. Strongest storms may produce frequent lightning, including strikes outside of rain cores. Storms are expected to move quickly from SE to NW. * OUTFLOW WINDS...Erratic gusty winds are expected near any storms that develop, gusting over 40 mph with the stronger cells. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. $$ http://weather.gov/eureka
369 WWUS86 KEKA 061936 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1236 PM PDT Wed Sep 6 2017 ...SCATTERED TO NUMEROUS THUNDERSTORMS WITH ABUNDANT LIGHTNING POSSIBLE THURSDAY MORNING THROUGH THURSDAY EVENING... .Scattered to potentially numerous thunderstorms are expected to develop across a broad area of Northwest California on Thursday. Storms may form as early as Thursday morning and last through Thursday evening, and may feature abundant cloud-to-ground lightning strikes. While storms will likely produce wetting rains, some lightning will strike outside of rain cores and potentially ignite very dry fuels. In addition, some storms will become strong with gusty erratic winds and hail. CAZ201-062045- /O.CAN.KEKA.FW.A.0009.170907T1200Z-170908T0600Z/ North Coast- 1236 PM PDT Wed Sep 6 2017 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Eureka has cancelled the Fire Weather Watch. $$ CAZ212-277-070345- /O.UPG.KEKA.FW.A.0009.170907T1200Z-170908T0600Z/ /O.EXA.KEKA.FW.W.0009.170907T1200Z-170908T0600Z/ Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit- 1236 PM PDT Wed Sep 6 2017 ...RED FLAG WARNING IN EFFECT FROM 5 AM TO 11 PM PDT THURSDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 5 AM to 11 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 212 and 277. * THUNDERSTORMS...Scattered to numerous thunderstorms with some wetting rain. Strongest storms may produce frequent lightning, including strikes outside of rain cores. Storms are expected to move quickly from SE to NW. * OUTFLOW WINDS...Erratic gusty winds are expected near any storms that develop, gusting over 40 mph with the stronger cells. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$ CAZ203-204-211-283-070345- /O.CON.KEKA.FW.W.0009.170907T1200Z-170908T0600Z/ Upper Smith-Lower Middle Klamath-Hoopa-Trinity- 1236 PM PDT Wed Sep 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT THURSDAY... * AFFECTED AREA...Fire weather zone 203, 204, 211, and 283. * THUNDERSTORMS...Scattered to numerous thunderstorms with some wetting rain. Strongest storms may produce frequent lightning, including strikes outside of rain cores. Storms are expected to move quickly from SE to NW. * OUTFLOW WINDS...Erratic gusty winds are expected near any storms that develop, gusting over 40 mph with the stronger cells. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this fire weather watch went out at Sep 5, 2:52 PM PDT, 6 hours 51 minutes earlier.
Area forecast discussion, Sep 5, 2:52 PM PDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 252 PM PDT Tue Sep 5 2017 .SYNOPSIS...Relatively cool temperatures will prevail across the area through Friday. In addition, showers and thunderstorms will be possible, particularly during Thursday. Warmer and drier conditions are forecast to return Sunday into Monday. && .DISCUSSION...An upper-low was positioned 300 miles SW of San Francisco this afternoon, with several minor spokes of augmented ascent rotating cyclonically around it. One spoke in particular was moving north across the central Sierra Nevada Mountains, and was aiding in the development of a large cluster of thunderstorms. Short term model guidance indicates this activity will spread northwestward toward northwestern CA tonight...mainly in the form of non-thundering showers. Subtle shortwave ridging is forecast to occur in the wake of the showers during Wednesday, which will likely suppress shower/thunderstorm development for most locations in NWRN CA. Thereafter, model guidance shows a PV filament detaching from the northern stream, and then digging toward CNTRL portions of coastal CA. As this takes place, the previously mentioned upper low ejects north across NWRN CA. The ejecting wave will aid in increased shower/embedded thunderstorm coverage over the area during Thursday. After Thursday, a trough located offshore will support near normal temperatures over the region Friday and possibly Saturday. During Sunday, upper heights are forecast to build as another upper low forms offshore from SRN CA. As that occurs, low-level flow will become north-northeasterly, resulting in moderating temperatures and a drier weather pattern Sunday into early next week. && .AVIATION...The main "somewhat" flight hazard of lately has been the huge amount of smoke influx from wild fires across the region. However, some smoke dispersal today caused visibilities to improved at the main airports. Conditions were greatly improved as mid level moisture streamed into the areas and smoked aloft thinned out...although smoke advection still remained heavier in the Northern-most areas. Even so, expect the smoke to continue through the TAF period. Noticeably, a thin strip of stratus developed along the Southern Humboldt/Northern Mendocino Coast today. The North Coast may see limited fog develop "if" overnight temperatures cool more than the last previous days. Models certainly are suggesting some lower Vis/Cigs in the morning. Interior Mendocino will stay VFR, but for all locations, an increase in combined upper level dynamics suggest The possibility of thunderstorm/shower activity (a flight hazard) tonight into Wednesday. /TA && .MARINE...Southerly winds and seas are generally light this afternoon with waves only around 3 to 4 feet. Most of these waves are around 10 to 14 seconds. The strongest winds and wind waves are just south of Cape Mendocino. Local south winds of 20 kt are expected just downwind from the cape. Light southerly winds will persist through Wednesday as the upper level low approaches the area the. On Thursday as this lows starts to move across the area winds will become northerly once again. Northerly winds will start to increase on Friday and Into the weekend as high pressure builds into the area. Small craft advisories will likely be needed by late Friday. Winds will remain elevated through the weekend and into early next week, but gale warnings are not expected at this time. Currently there is a southwest swell moving into the waters. It is currently around 2 feet at 14 seconds. This is expected to generally persist over the next several days. Tonight a northwesterly swell is expected to start building into the waters. Initially it will be around 1 to 2 feet at 16 seconds building to around 4 feet at 14 seconds. This will slowly drop to around 12 seconds by Thursday. /MKK && .FIRE WEATHER...An upper-level trough slowly approaching the region from the south will aid in maintaining relatively cool afternoon temperatures through Saturday. As a result, minimum RH values over interior areas will be fairly moist. In addition, isolated showers and thunderstorms will be possible tonight into Wednesday. Coverage will then increase on Thursday as an upper disturbance moves north across the area. At this time, wetting rainfall appears probable during Thursday. Warmer and drier conditions appear likely Sunday into Monday as low-level winds become northeasterly. SMOKE...Visible satellite imagery shows expansive smoke cover located from northern Humboldt and Trinity counties into Del Norte county. Weather conditions will not change substantially through Wednesday...thus smoke coverage/density will likely be similar to today. In addition, showers appear likely during Thursday, which may aid in dispersing the smoke somewhat. Thereafter, north- northeast winds are forecast to develop Sunday night, which could cause smoke to spread toward the coast once again. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Sep 5, 1:39 PM PDT, 8 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 139 PM PDT Tue Sep 5 2017 CAZ101>108-111-062045- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northeastern Mendocino Interior- 139 PM PDT Tue Sep 5 2017 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Showers and isolated thunderstorms will be possible tonight. In addition, smoke dispersion will improve somewhat tonight due to cooler temperatures and southerly winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms are forecast to increase in coverage during Thursday. In addition, smoke dispersion will continue to improve through Friday. Thereafter, offshore winds during Sunday night and Monday may cause smoke to spread toward the coast once again. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-110-112-113-062045- Mendocino Coast-Northwestern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 139 PM PDT Tue Sep 5 2017 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms are possible during Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 5, 8:35 PM PDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Eureka CA
835 PM PDT TUE SEP 5 2017
CAZ103-106-060400-
Northern Humboldt Coast CA-Southern Humboldt Interior CA-
835 PM PDT TUE SEP 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUMBOLDT COUNTY
UNTIL 900 PM PDT...
At 834 PM PDT, Doppler radar was tracking a strong thunderstorm near
Eureka, moving northwest at 25 mph.
Pea size hail, winds in excess of 30 mph, and occasional cloud to
ground lightning strikes will be possible with this storm.
Locations impacted include...
Eureka, Arcata, Myrtletown, Cutten, Fairhaven, Humboldt Hill, Pine
Hills, Freshwater, Bayview, Samoa and Kneeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4084 12421 4091 12418 4075 12396 4064 12406
4074 12428
TIME...MOT...LOC 0334Z 128DEG 23KT 4074 12413
BCThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:35 PM PDT | Special Weather Statement | EKA | Humboldt | 25 min |
| Sep 6, 4:44 AM PDT | Red Flag Warning | EKA | 29 hr | |
| Sep 6, 4:35 PM PDT | Special Weather Statement | EKA | Trinity | 10 min |
| Sep 6, 4:51 PM PDT | Severe Thunderstorm Warning | EKA | Humboldt, Trinity | 9 min |
| Sep 6, 4:56 PM PDT | Special Weather Statement | EKA | Del Norte | 19 min |
Nearby
Fire Weather Watches in California, 2017Every fire weather watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.